Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 387, NWS Tulsa, OK

August 10, 2006Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2006, 3:41 PM CDT for Craig County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2006, 3:41 PM CDT (20:41 UTC)
Expired
Aug 10, 2006, 4:30 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:45 PM CDTTSTM WND DMG2 N Vinita, OKLARGE TREE DOWN. ALSO HOUSE BURNED DUE TO LIGHTNING INDUCED FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 102042
SVRTSA
OKC035-102130-
/O.NEW.KTSA.SV.W.0387.060810T2041Z-060810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 430 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR VINITA...MOVING SOUTHEAST AT
  15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501

$$
2 follow-up statements
000 
WWUS54 KTSA 102109
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT THU AUG 10 2006

OKC035-102130-
/O.CON.KTSA.SV.W.0387.000000T0000Z-060810T2130Z/
CRAIG OK-
408 PM CDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CRAIG COUNTY...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VINITA...MOVING 
SLOWLY EAST ABOUT 7 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
JUST EAST OF VINITA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501

$$
000 
WWUS54 KTSA 102125
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT THU AUG 10 2006

OKC035-102133-
/O.EXP.KTSA.SV.W.0387.000000T0000Z-060810T2130Z/
CRAIG OK-
423 PM CDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY EXPIRES AT 430 PM
CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE AS
MORE SCATTERED STORMS OVER THE NORTHWEST PORTIONS OF THE COUNTY MOVE 
THROUGH THE REMAINDER OF THE COUNTY BETWEEN 430 AND 530 PM.

LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:44 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 10, 2:44 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU AUG 10 2006

.DISCUSSION...
UNBELIEVABLY HOT AFTERNOON ACROSS THE FA AS SOME NE OK HAVE ALREADY
HIT THE 106/107 DEGREE MARK. ONLY NOTED RELIEF AT THIS TIME IS AN
OUTFLOW BOUNDARY(COLD FRONT?) THATS PUSHED INTO FAR NE OK AND NW AR
THIS AFTERNOON. COOLER TEMPERATURES IN THE 90S ALONG WITH SHOWERS
AND STORMS HAVE DEVELOPED BEHIND THIS BOUNDARY. HIGHLY SKEPTICAL AS
TO HOW FAR SOUTHWEST THIS BOUNDARY WILL GO..OR EVEN IF IT IS THE
TRUE FRONT AS WINDS BEHIND THE FRONT IN MANY LOCATIONS HAVE
RETURNED TO A SOUTHEASTERLY COMPONENT. WILL GO AHEAD AND CONFINE
HIGHEST POPS TO THE NORTHEAST PART OF THE AREA...AND WILL
BROADBRUSH POPS WITH TIME AS ANY LINGERING BOUNDARY/POSITION
THROUGH SATURDAY WILL BE NEARLY IMPOSSIBLE TO PINPOINT. BEYOND THE
WEEKEND...FORECAST CONCERNS SHIFTS TO ANOTHER APPROACHING BOUNDARY
THAT MAY ENTER AT LEAST OF THE THE NE PART OF THE AREA. GFS WASHES
THIS BOUNDARY OUT ON WEDNESDAY. EITHER WAY...LITTLE IN THE WAY OF
SIGNIFICANT RELIEF FROM THE HEAT IS EXPECTED.
THEREFORE...FORECASTED AFTERNOON HIGH TEMPS THROUGHOUT THE
EXTENDED WILL BE AT OR ABOVE GUIDANCE. CURRENT LOW POPS IN THE
EXTENDED WILL BE DEPENDANT ON FRONTAL TIMING/POSITIONING. CURRENT
ALIGNMENT LOOKS REASONABLE PER LATEST GUIDANCE...AND WILL BE LEFT
AS THEY ARE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79 100  76  98 /  30  30  20  20
FSM   77 100  76  98 /  20  30  20  20
MLC   80 102  76  99 /  10  20  20  20
BVO   76  98  73  97 /  30  40  20  20
FYV   73  94  72  93 /  50  40  20  20
BYV   74  95  72  94 /  50  50  20  20
MKO   77  99  74  97 /  20  30  20  20
MIO   76  96  72  95 /  50  40  20  20
F10   77 100  75  98 /  20  30  20  20
HHW   80 102  77 100 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 10, 12:53 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT THU AUG 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT THU AUG 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
VERY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES
RISE INTO THE 105 TO 109 DEGREE RANGE ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST-CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL
FALL TO AROUND 25 TO 30 PERCENT. THE COMBINATION OF THE HOT
TEMPERATURES...DRY VEGETATION...LOW HUMIDITIES AND BREEZY SOUTH TO
SOUTHWEST WINDS WILL RESULT IN VERY HIGH FIRE DANGER CONDITIONS
THE REMAINDER OF THE DAY.

IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY
STORMS THAT DEVELOP MAY BRIEFLY REACH SEVERE LIMITS WITH DAMAGING
DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY MAY LINGER ACROSS PORTIONS
OF THE AREA TONIGHT...HOWEVER THE SEVERE POTENTIAL WILL LIKELY
DECREASE BY LATE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS LATER THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE HEAT WILL CONTINUE INTO NEXT WEEK.  A FEW WEAK FRONTS
WILL TRY TO MOVE INTO THE AREA.  ONE MAY ARRIVE LATE TONIGHT
OR FRIDAY.  THE OTHER EARLY NEXT WEEK.   THE ONLY EFFECT
THE FRONTS WILL HAVE IS A SMALL CHANCE OF A THUNDERSTORM
AND JUST A FEW DEGREES TAKEN OFF THE POTENTIAL HIGH
TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 10, 2:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU AUG 10 2006

ARZ002-011-102030-
CARROLL AR-MADISON AR-
247 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FORUM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN FOREST...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...FORUM...
MARBLE AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 10, 3:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU AUG 10 2006

OKZ057-102030-
CRAIG OK-
302 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 302 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF CENTRALIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...HOLLOW AND PYRAMID
CORNERS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
OUTFLOW WINDS FROM THIS STORM WILL ALSO AFFECT AREAS OF CRAIG COUNTY
BETWEEN CENTRALIA AND WHITE OAK.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.